Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Random polytopes on the torus


Authors: C. Buchta and R. F. Tichy
Journal: Proc. Amer. Math. Soc. 93 (1985), 312-316
MSC: Primary 60D05; Secondary 52A22
MathSciNet review: 770543
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The expected volume of the convex hull of $ n$ random points chosen independently and uniformly on the $ d$-dimensional torus is determined.


References [Enhancements On Off] (What's this?)

  • [1] H. A. Alikoski, Über das Sylvestersche Vierpunktproblem, Ann. Acad. Sci. Fenn. Ser. A 51 (1939), 1-10.
  • [2] Victor Bangert, Konvexe Mengen in Riemannschen Mannigfaltigkeiten, Math. Z. 162 (1978), no. 3, 263–286 (German). MR 508842, 10.1007/BF01186368
  • [3] W. Blaschke, Lösung des "Vierpunktproblems" von Sylvester aus der Theorie der geometrischen Wahrscheinlichkeiten, Leipziger Berichte 69 (1917), 436-453.
  • [4] -, Vorlesungen über Differentialgeometrie II, Affine Differentialgeometrie, Springer, Berlin, 1923.
  • [5] Christian Buchta, Zufallspolygone in konvexen Vielecken, J. Reine Angew. Math. 347 (1984), 212–220 (German). MR 733054, 10.1515/crll.1984.347.212
  • [6] Christian Buchta, Das Volumen von Zufallspolyedern im Ellipsoid, Anz. Österreich. Akad. Wiss. Math.-Natur. Kl. 121 (1984), 1–5 (1985) (German). MR 831270
  • [7] Thomas M. Cover and Bradley Efron, Geometrical probability and random points on a hypersphere, Ann. Math. Statist. 38 (1967), 213–220. MR 0205294
  • [8] M. W. Crofton, Probability, Encyclopaedia Britannica, vol. 19, 1885, pp. 768-788.
  • [9] R. Deltheil, Probabilités géométriques, Traité du Calcul des Probabilités et de ses Applications, Gauthier-Villars, Paris, 1926.
  • [10] Bradley Efron, The convex hull of a random set of points, Biometrika 52 (1965), 331–343. MR 0207004
  • [11] H. Groemer, On some mean values associated with a randomly selected simplex in a convex set, Pacific J. Math. 45 (1973), 525–533. MR 0317369
  • [12] H. Groemer, On the mean value of the volume of a random polytope in a convex set, Arch. Math. (Basel) 25 (1974), 86–90. MR 0341286
  • [13] J. F. C. Kingman, Random secants of a convex body, J. Appl. Probability 6 (1969), 660–672. MR 0254891
  • [14] R. Walter, Konvexität in riemannschen Mannigfaltigkeiten, Jahresber. Deutsch. Math.-Verein. 83 (1981), no. 1, 1–31 (German). MR 600626
  • [15] J. G. Wendel, A problem in geometric probability, Math. Scand. 11 (1962), 109–111. MR 0146858
  • [16] W. Woolhouse, Educational Times, 1867.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60D05, 52A22

Retrieve articles in all journals with MSC: 60D05, 52A22


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0770543-1
Article copyright: © Copyright 1985 American Mathematical Society